What is the difference between bisoprolol and sotalol ?

I was on bisoprolol for about six months and it was not causing me any bad side effects , but recently my doctor put me on sotalol due to frequent SVT I'm having daily migraine along with dizziness And numbness in my lips , tongue , finger tips and feet

My BP is showing normal rate

I'm on sotalol now since two weeks trying hardly to accept and live with all the above , I'm taking paracetamol just like candies !

Any advise ?


Last edited by

13 Replies

  • sotalol has a rhythm control side as well as rate control so,often used to cover both bases. Not aware of any side affects as I have never taken either.



  • Thank you Bob

  • Hi Maitha,

    The bisoprolol is a beta blocker primarily used in hypertension. And the sotalol is for your SVT and numbness and tingling can be a side effect. Maybe your doc can back you down to a bit lower dose for a while as it is a drug that should be started slowly and monitored carefully. Do let your provider know about all of your symptoms. Feel better soon.

  • I was on sotalol for about 2 years and found it a poor drug. It did not stop my AF and reduced my heart rate to levels where carrying out exercise was difficult.

    I switched to diltiazem and had an immediate enery boost. I no longer got puffed out on exertion. I still had AF but it was much less noticeable.

    Hans Larson, who runs the lone afib site, says there are 3 useless drugs for AF, digoxin, dronedarone and sotalol. I would go along with that. But it all depends on how you get on with it. Does it stop your AF/SVT? If not then there's no point taking it.


  • Sorry to interupt, but what is the lone AF site & how do I find it please?

  • It's at:


    It's a website for those with lone afib. I get the monthly newsletters which I pay for but I'm happy to put some money back in the system. It has a tendency towards promoting supplements though I have got some good info in the past from the bulletin board, e.g. Vit K2.

  • Ok, thank you , I will take a look.

  • I was moved from bisoprolol and digoxin to sotalol with digoxin. I was on at the start 3 x 80mg sotalol with 62.5mg digoxin but my breathing which is not good was abysmal and my lips and fingers went blue so they dropped me down to 2 x 80mg but I went in to a proper wobble and they increased my Digoxin to 125mg which has helped but still in and out. My breathing is not good and not looking forward to winter. Hope it settles down for you.

    Be Well

  • i noticed that you tried all the medication i know till now

    you look like having hard time and hope it will end soon

    thank you

  • Thank you all

    Actually the doctor put me on sotalol to control SVT , and thank god it is working fine but side effects like what you mentioned up are annoying specially the dizziness, migraine and asthma as well

    I started by 40 mg twice but did not work then now I'm 80 mg twice , the strange thing my BP is not low as what was expected but the heart rate sometime around 50!

    I didn't have any bad side effects during the use of bisoprolol , I will ask the doctor to replace the sotalol with bisoprolol again if it may work for my SVT

    Don't know yet if possible

  • yesterday i was not able to move from bed , so dizzy , alot of missing beats , my pulse went down 49-53 only , i felt my heard will stop soon

    i will start to take the sotalol once instead of twice daily and monitor myself

  • Maitha please do not take Sotalol other than directed by your GP. I have had AF since 1998 and various drugs have been prescribed to me.

    One of those was Sotalol which until recently was one of my daily medications.

    The result of Sotalol in my case was constant dizziness and un steadiness, resulting with my GP adjusting the dosage.

    It then became apparent that this Sotalol dosage coupled with Digozin was reducing my Heart rate, which caused me to feel very faint, I had a TIA and when in Hospital I was Told that Sotalol was a very old drug, and that it would be best to stop Sotalol and Digozin, and to be put on Bisoprolol.

    This brought my heart rate up to a higher level thus allowing my circulation to function better, and to help with not feeling so faint.

    Please note that AF effects people in different ways, and that is why you must tell your GP how you feel.

    Perhaps you could request a 24 or 48 hour monitor to be fitted to bring you up to date, but as said earlier do not take medication other than instructed.

  • Do you feel sometimes we are all one big experiment. It said on my Flecainade packet, take your first dose under medical supervision. I was just given it and told to take 150mg if I had an AF and left to my own devices. It's frightening how the doctors are so blasé about metering out these potentially

    dangerous drugs. Reading your stories shows me how rife it is. It's not just GP's either.

You may also like...